It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-21-2002, 05:51 PM   #1
Junior Member
 
Join Date: May 2002
Location: rye,colo,usa
Posts: 12
rekabs HB User
Post can't really work how can I support my self

got hte seizures kind of under control now have vertigo cant clear that. Im was an equipment opperator and a horseshoe have to find new job before bill colectors come and get me. what kind of help is there.I can't stand notbeing able to suport my self and family.Im to tired and cant drive or operate equip. any more will take time to learn somthing else untill then is there some kind of help.
__________________
shawn

 
Sponsors Lightbulb
   
Old 08-21-2002, 11:24 PM   #2
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

Hello. Do you know why you are having vertigo? Is it related to your seizure meds, or is it a separate problem? That needs to be discovered first. I am assuming you take AEDS for your seizures, but I could be wrong. When I took Tegretol, I had problems with balance as well as vision when the level was too high. I feel sure that the other meds could very easily cause vertigo or balance/walking problems. You do need to find out the cause of that and see if that can be treated if it is a separate condition. You may have done all of this already. Also, if you do take meds, the doc that prescribed them needs to know what us going on if you haven't called already. Taking meds to stop seizures is only a part of our care. The quality of your life is also as important. If it turns out to be your AEDs that is causing the vertigo that is keeping you from being able to work, your doc may need to try another med or at least maybe a different dose if you are having side effects from a too high a level. Too much meds or too high a dose can precipitate seizures as well. Maybe a schedule change, but it sounds like either a separate condition altogether or the side effects from possibly too high a dose. Even if the dose is not too high, the effects may be causing porblems. In other words, an adjustment may be needed somehow in your meds, but the doc does need to really research this problem because you do not need to have your quality of life suffer! If you were able to get the vertigo under control, woud you be able to work then? Also, if the doc that prescribed your meds will not do what he needs to in order for you to have good care, good seizure control, as well as the quality of life you desire, get another doc, preferably an Epilepsy Specialist who sees only Epilepsy patients. If this turns out to be something that cannot be corrected, then I you might try the Vocational Rehabilitation Dept in your state. It is usually a part of the Dept of Labor. Contact your doc and make sure he gets to the bottom of it. Accept no less. Good luck. Tatoo

 
Sponsors Lightbulb
   
Old 10-27-2002, 04:50 PM   #3
Newbie
 
Join Date: Sep 2002
Location: Texas
Posts: 7
caffeinedream HB User
Post

I also had terrible dizziness with tegretol, and I lost my job as well due to E. Some of us don't find out as a child or teen that we have a seasure dissorder, I found out as an adult...after I had a career that was about 15 years along. I was a crane opperator! along with a power monkey (explosives) for a surface mine opperation.

Keep talking with us, it helps to know you aren't alone in this. It is hard to find anyone without Epilepsy that can understand, to them it remains a mystery. Even Neuroligists(sp)don't have alot of firsthand experience...although I'm they are here.

caffeinedream

 
Old 10-29-2002, 06:32 AM   #4
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

when I was younger and on tegretol and dilantin I had bad vertigo.. so docs gave me antivert have any of you guys looked into that? I havn't had to take antivert for 8 years now with the mysoline.

koko
__________________
Koko

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
I'm not sure what I can do. Jeremy Matte Depression 38 09-19-2010 05:09 AM
Can't move past the BIG mistake BC10 Sexual Health - General 2 02-25-2010 03:22 AM
Boyfriend is depressed, how can I help him?? d3sire86 Depression 0 11-30-2008 03:04 PM
can't stop crying ladybuggy02 Pain Management 15 06-04-2008 04:43 PM
'Parents of' - can anyone relate? isitme Addiction & Recovery 36 01-22-2008 02:27 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:00 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!